Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 6, 2015, 6:06 PM CDT for 6 counties in Oklahoma. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 6:06 PM CDT (23:06 UTC)
- Expired
- May 7, 2015, 9:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Caddo County, OK, Canadian County, OK, Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 43 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:13 PM CDT | FLASH FLOOD | Newcastle, OK | NUMEROUS ROADS AND DITCHES FLOODED NEAR HWY 62. |
| May 6, 6:56 PM CDT | FLASH FLOOD | 1 S Moore, OK | 19TH STREET IS IMPASSABLE DUE TO VERY HIGH WATER UNDER THE RAILROAD OVERPASS. |
| May 6, 7:52 PM CDT | FLASH FLOOD | 7 Sw Oklahoma City, OK | ONE HOUR MEASURED RAINFALL OF 3.04 INCHES AT WILL ROGERS WORLD AIRPORT RESULTING IN FLASH FLOODING ACROSS THE AREA. |
| May 6, 9:30 PM CDT | FLASH FLOOD | Del City, OK | HOME/BUSINESS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
805
WGUS54 KOUN 062306
FFWOUN
OKC015-017-027-051-087-109-070200-
/O.NEW.KOUN.FF.W.0007.150506T2306Z-150507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 900 PM CDT
* AT 604 PM CDT...DOPPLER RADAR DETECTED THUNDERSTORMS WITH HEAVY
RAIN FROM NEAR ANADARKO TO MOORE TO MIDWEST CITY. 1 TO3 INCHES OF
RAIN HAVE FALLEN IN THESE AREAS IN THE PAST 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...BETHANY...MUSTANG...
CHOCTAW...NOBLE...TUTTLE...HARRAH...SPENCER...JONES...NICOMA
PARK...GOLDSBY AND UNION CITY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 9 PM.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
3519 9714
$$
MBS5 follow-up statements
701
WGUS74 KOUN 070054
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT WED MAY 6 2015
OKC015-017-027-051-087-109-070200-
/O.CON.KOUN.FF.W.0007.000000T0000Z-150507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-CADDO OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
754 PM CDT WED MAY 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN MCCLAIN...SOUTHEASTERN CADDO...SOUTHERN OKLAHOMA...
SOUTHEASTERN CANADIAN...NORTHERN GRADY AND CLEVELAND COUNTIES...
AT 754 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. ONE TO FIVE INCHES OF RAIN HAVE FALLEN IN THW WARNED AREA
SINCE 3 PM THIS AFTERNOON. DANGEROUS FLASH FLOODING IS OCCURRING
NEAR NEWCASTLE AND MOORE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...
CHICKASHA...STELLA...MUSTANG...CHOCTAW...ANADARKO...NEWCASTLE...
NOBLE...HARRAH...TUTTLE...SPENCER...BLANCHARD...NICOMA PARK...
MINCO...UNION CITY...GOLDSBY...VERDEN...AMBER...COLE...POCASSET...
LAKE THUNDERBIRD...COGAR...TINKER AIR FORCE BASE...LAKE CHICKASHA...
NEWALLA AND STANLEY DRAPER LAKE.
DANGEROUS FLASH FLOODING IS OCCURRING AND WILL CONTINUE THROUGH
AT LEAST 9 PM THIS EVENING!
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL LIKELY IN THE
WARNED AREA...ESPECIALLY FROM TUTTLE TO NEWCASTLE TO MOORE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
3519 9714
$$
MBS756
WGUS54 KOUN 070141
FFWOUN
OKC015-017-027-051-087-109-070800-
/O.EXT.KOUN.FF.W.0007.000000T0000Z-150507T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 300 AM CDT THURSDAY
* AT 838 PM CDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN WITH
NUMEROUS SHOWERS AND THUNDERSTORMS FROM TUTTLE TO MOORE TO
OKLAHOMA CITY TO MIDWEST CITY. ONE TO SEVEN INCHES OF RAIN HAVE
FALLEN IN THE WARNING AREA SINCE 3 PM THIS AFTERNOON. DANGEROUS
FLASH FLOODING IS ALREADY OCCURRING AND WILL CONTINUE THROUGH AT
LEAST 3 AM TONIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...BETHANY...MUSTANG...
CHOCTAW...NOBLE...TUTTLE...HARRAH...SPENCER...JONES...NICOMA
PARK...GOLDSBY AND UNION CITY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY IN THE
WARNED AREA THROUGH 3 AM.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE
RIVER... POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR
CREEK... DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE
CREEK...SOUTH DEER CREEK...WEST FORK SALT CREEK...ROCK
CREEK...TONKAWA CREEK...WEST FORK WILDHORSE CREEK...SMITH
CREEK...NORTH CANADIAN RIVER...COW CREEK... TWIN CREEK...LIGHTNING
CREEK...SOLDIER CREEK...CHOCTAW CREEK... MUSTANG CREEK AND WASHITA
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN THE OKLAHOMA CITY METRO AREA TONIGHT...IT IS HIGHLY ADVISED
NOT TO TRAVEL DUE TO DANGEROUS FLASH FLOODING!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
3519 9714
$$
MBS075
WGUS54 KOUN 070209
FFWOUN
OKC015-017-027-051-087-109-071400-
/O.EXT.KOUN.FF.W.0007.000000T0000Z-150507T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT WED MAY 6 2015
...FLASH FLOOD EMERGENCY FOR OKLAHOMA CITY... MOORE... TUTTLE AND
MUSTANG...
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 900 AM CDT THURSDAY
* AT 906 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN... UP TO 5
TO 8 INCHES OF RAIN HAVE FALLEN.
* THIS IS A FLASH FLOOD EMERGENCY FOR OKLAHOMA CITY...MOORE...
TUTTLE AND MUSTANG. SEEK HIGHER GROUND NOW! THIS IS A POTENTIALLY
LIFE THREATENING SITUATION!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...BETHANY...MUSTANG...
CHOCTAW...NOBLE...TUTTLE...HARRAH...SPENCER...JONES...NICOMA
PARK...GOLDSBY AND UNION CITY.
ADDITIONAL RAINFALL AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
3519 9714
$$
KURTZ875
WGUS74 KOUN 070556
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT THU MAY 7 2015
OKC015-017-027-051-087-109-071400-
/O.CON.KOUN.FF.W.0007.000000T0000Z-150507T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-CADDO OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
1256 AM CDT THU MAY 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY FOR NORTHWESTERN MCCLAIN...SOUTHEASTERN CADDO...SOUTHERN
OKLAHOMA...SOUTHEASTERN CANADIAN...NORTHERN GRADY AND CLEVELAND
COUNTIES...
AT 1255 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING AROUND
THE OKLAHOMA CITY METRO OVER 6 TO 7 INCHES OF RAIN HAVE FALLEN THIS
EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...
CHICKASHA...STELLA...MUSTANG...CHOCTAW...ANADARKO...NEWCASTLE...
NOBLE...HARRAH...TUTTLE...SPENCER...BLANCHARD...NICOMA PARK...
MINCO...UNION CITY...GOLDSBY...VERDEN...AMBER...COLE...POCASSET...
LAKE THUNDERBIRD...COGAR...TINKER AIR FORCE BASE...LAKE CHICKASHA...
NEWALLA AND STANLEY DRAPER LAKE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
3519 9714
$$
KURTZ462
WGUS74 KOUN 070840
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 AM CDT THU MAY 7 2015
OKC015-017-027-051-087-109-071400-
/O.CON.KOUN.FF.W.0007.000000T0000Z-150507T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-CADDO OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
340 AM CDT THU MAY 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY FOR NORTHWESTERN MCCLAIN...SOUTHEASTERN CADDO...SOUTHERN
OKLAHOMA...SOUTHEASTERN CANADIAN...NORTHERN GRADY AND CLEVELAND
COUNTIES...
AT 336 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN AND
AROUND THE OKLAHOMA CITY METRO OVERNIGHT. OVER 7 INCHES OF RAIN FELL
WEDNESDAY NIGHT... AND ADDITIONAL RAINFALL THIS MORNING COULD
EXACERBATE THE FLASH FLOOD SITUATION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...
CHICKASHA...STELLA...MUSTANG...CHOCTAW...ANADARKO...NEWCASTLE...
NOBLE...HARRAH...TUTTLE...SPENCER...BLANCHARD...NICOMA PARK...
MINCO...UNION CITY...GOLDSBY...VERDEN...AMBER...COLE...POCASSET...
LAKE THUNDERBIRD...COGAR...TINKER AIR FORCE BASE...LAKE CHICKASHA...
NEWALLA AND STANLEY DRAPER LAKE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...EAST FORK
DELAWARE CREEK...EAST CREEK...PECAN CREEK...DAVE BLUE CREEK...LITTLE
RIVER...SILVER CREEK...TONY HOLLOW CREEK...NORTH FORK LITTLE RIVER...
POND CREEK...OTTER CREEK...BITTER CREEK...HOG CREEK...SUGAR CREEK...
DRIPPING SPRINGS CREEK...WEST ELM CREEK...SNAKE CREEK...SOUTH DEER
CREEK...WEST FORK SALT CREEK...ROCK CREEK...TONKAWA CREEK...WEST FORK
WILDHORSE CREEK...SMITH CREEK...NORTH CANADIAN RIVER...COW CREEK...
TWIN CREEK...LIGHTNING CREEK...SOLDIER CREEK...CHOCTAW CREEK...
MUSTANG CREEK AND WASHITA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3501 9775 3497 9841 3538 9811 3560 9714
3519 9714
$$
KURTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:27 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 6, 3:27 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT WED MAY 6 2015 .DISCUSSION... A FEW SEVERE STORMS HAVE ALREADY DEVELOPED IN THE MINIMALLY-CAPPED UNSTABLE/HIGH-SHEAR ATMOSPHERE THAT IS OVER MUCH OF OUR FORECAST AREA. WE EXPECT A FEW SEVERE STORMS TO CONTINUE THROUGH THE EVENING....MAINLY IN THE FORM OF ISOLATED SUPERCELLS. UNLIKE LAST NIGHT...NO ORGANIZED REGION OF HEAVY RAIN IS EXPECTED TONIGHT. SOME STORMS MAY PERSIST PAST MIDNIGHT...BUT THEY WILL LIKELY REMAIN SCATTERED...AND NOT AN ORGANIZED COMPLEX. THE CHANCE FOR RAIN...INCLUDING STRONG/SEVERE STORMS...WILL PERSIST THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. THERE IS VERY LITTLE CHANGE TO PREVIOUS THINKING ABOUT EACH DAY...WITH A LOWER RISK OF SEVERE WEATHER ON THURSDAY...SOMEWHAT HIGHER ON FRIDAY...MUCH HIGHER ON SATURDAY...AND DIMINISHING FROM WEST TO EAST ON SUNDAY. EARLY NEXT WEEK SHOULD BE A COOL AND QUIET PERIOD...FOR A COUPLE OF DAYS...AT LEAST. MOISTURE AND RAIN CHANCES RISE AGAIN MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 77 64 79 / 50 50 60 50 HOBART OK 62 77 64 79 / 50 50 60 50 WICHITA FALLS TX 64 79 66 79 / 60 50 50 50 GAGE OK 62 80 59 80 / 20 40 60 50 PONCA CITY OK 66 79 63 80 / 40 40 70 50 DURANT OK 65 79 67 80 / 40 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/23
Hazardous weather outlook, May 6, 3:28 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT WED MAY 6 2015 OKZ004>048-050>052-TXZ083>090-072030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 328 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM FREEDOM AND CLINTON... TO ALTUS OKLAHOMA AND BENJAMIN TEXAS... AND THEN WEST OF A LINE FROM PONCA CITY AND STILLWATER... TO SHAWNEE AND SULPHUR... TO ARDMORE OKLAHOMA. THIS INCLUDES PLACES SUCH AS ENID... THE OKLAHOMA CITY METRO... LAWTON... AND WICHITA FALLS. TIMING... THROUGH MIDNIGHT IMPACTS... HAIL UP TO THE SIZE OF BASEBALLS... WIND GUSTS OF 60 TO 70 MPH... A FEW TORNADOES... LOCALLY HEAVY RAINFALL WHICH COULD CAUSE SOME FLOODING... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS. DISCUSSION... A FEW THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. EVEN THOUGH THERE MAY ONLY BE A FEW STORMS... ANY STORM THAT DEVELOPS WILL BE SEVERE DUE TO HIGH INSTABILITY AND STRONG WIND SHEAR. VERY LARGE HAIL... DAMAGING WIND GUSTS... AND TORNADOES WILL BE POSSIBLE. THUNDERSTORM INTENSITY IS EXPECTED TO GRADUALLY WEAKEN DURING THE OVERNIGHT HOURS...BUT STORMS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL AND SOME HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH AT LEAST SUNDAY. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 6, 4:38 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 9 SW LAHOMA 36.30N 98.20W
05/06/2015 MAJOR OK STORM CHASER
&&
FMLocal storm report, May 6, 5:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 W TRUSCOTT 33.75N 99.86W
05/06/2015 M1.50 INCH KNOX TX CO-OP OBSERVER
&&
FMLocal storm report, May 6, 5:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 SE CROWELL 33.94N 99.67W
05/06/2015 E1.75 INCH FOARD TX TRAINED SPOTTER
&&
FMLocal storm report, May 6, 5:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL HILLSDALE 36.56N 97.99W
05/06/2015 E1.75 INCH GARFIELD OK EMERGENCY MNGR
&&
FMLocal storm report, May 6, 5:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 4 WNW NORMAN 35.24N 97.51W
05/06/2015 CLEVELAND OK STORM CHASER
BRIEF TOUCHDOWN AT THE INTERSECTION OF 48TH AND ROBINSON.
&&
FMLocal storm report, May 6, 5:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST 5 WNW NORMAN 35.25N 97.52W
05/06/2015 E70.00 MPH CLEVELAND OK TRAINED SPOTTER
ROTATING WALL CLOUD REPORTED AS WELL.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:12 PM CDT | Special Weather Statement | OUN | Harmon | 33 min |
| May 5, 10:20 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| May 5, 10:44 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 5, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 28 min |
| May 5, 11:41 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Comanche, Grady, Kiowa | 3 hr |
| May 5, 11:47 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 28 min |
| May 5, 11:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| May 6, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 30 min |
| May 6, 12:21 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 114 min |
| May 6, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 2 more | 48 min |
| May 6, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 28 min |
| May 6, 1:40 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| May 6, 2:11 AM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 3 hr |
| May 6, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 33 min |
| May 6, 3:11 AM CDT | Special Weather Statement | OUN | McClain, Pottawatomie | 34 min |
| May 6, 3:36 AM CDT | Areal Flood Advisory | OUN | Hughes, Pottawatomie, Seminole | 3 hr |
| May 6, 3:41 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 34 min |
| May 6, 6:10 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 5 days |
| May 6, 6:46 AM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| May 6, 12:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| May 6, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 49 min |
| May 6, 2:45 PM CDT | Tornado Warning | OUN | Caddo | 30 min |
| May 6, 3:03 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 42 min |
| May 6, 3:10 PM CDT | Tornado Warning | OUN | Caddo, Grady | 35 min |
| May 6, 3:35 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 25 min |
| May 6, 3:43 PM CDT | Tornado Warning | OUN | Grady | 32 min |
| May 6, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Major | 45 min |
| May 6, 4:03 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield, Grant, Major | 27 min |
| May 6, 4:12 PM CDT | Tornado Warning | OUN | Grady | 33 min |
| May 6, 4:27 PM CDT | Tornado Warning | OUN | Major | 33 min |
| May 6, 4:43 PM CDT | Tornado Warning | OUN | Grady, McClain | 47 min |
| May 6, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 42 min |
| May 6, 4:52 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield, Major | 23 min |
| May 6, 5:15 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield, Grant, Major | 30 min |
| May 6, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 39 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 51 min |
| May 6, 5:25 PM CDT | Tornado Warning | OUN | Cleveland, Grady, McClain | 9 min |
| May 6, 5:29 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 31 min |
| May 6, 5:44 PM CDT | Tornado Warning | OUN | Garfield, Grant | 31 min |
| May 6, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| May 6, 5:56 PM CDT | Tornado Warning | OUN | Cleveland | 34 min |
| May 6, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 41 min |
| May 6, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 16 min |
| May 6, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 51 min |
| May 6, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 32 min |
| May 6, 6:17 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 28 min |
| May 6, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 42 min |
| May 6, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 24 min |
| May 6, 6:31 PM CDT | Tornado Warning | OUN | Caddo, Canadian, Grady | 29 min |
| May 6, 6:36 PM CDT | Tornado Warning | OUN | Blaine, Dewey, Major | 24 min |
| May 6, 6:39 PM CDT | Tornado Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 20 min |
| May 6, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 29 min |
| May 6, 6:57 PM CDT | Tornado Warning | OUN | Grant | 33 min |
| May 6, 6:57 PM CDT | Tornado Warning | OUN | Grady | 33 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.